Theoretical Economics, Volume 19, Number 2 ( 2024)

Theoretical Economics 19 (2024), 565–582

Existence of monotone equilibria in large double auctions

Paulo Barelli, Srihari Govindan


We provide a shorter proof of the main result in Reny and Perry (Econometrica 2006), by establishing a lower semicontinuity property of auctions as the number of traders goes to infinity, leveraging existence of equilibria in the limit "auction". Our proof also eliminates two of the assumptions in their paper.

Keywords: Monotone equilibrium, large auctions, rational expectations equilibrium, degree theory

JEL classification: C62, D44, D82

Full Text:  PRINT  VIEW